Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

Depression and possible recurrence

seaturtle
seaturtle Member Posts: 41
edited November 2012 in Uterine Cancer #1
Hello, everyone.

I was taken off HRT abruptly mid-September. I am getting so irritable, angry, depressed, annoyed at every little thing - this comes and goes in sort of spasms. I hate feeling like this - is this something I can do something about? (I am already on anti-depressants.)

I also am nervous - I have had some bleeding almost two months after the hysterectomy. Anyone else had this and had it just be normal?

Comments

  • debrajo
    debrajo Member Posts: 1,095
    I would try asking the dr.
    I would try asking the dr. for an anti-anxiety med. to go with the anti-depressants. I take a low dose of Prozac and a low dose of xanax also. It does help. I haven't killed anyone lately and believe me I have been given reason to!

    The bleeding could be anything. Being taken off HRT suddenly could cause major dry vaginal tissue that even the slightest friction could cause bleeding. Also, the tearing of scar tissue will cause it. Call the dr. and get him to check you out and get some meds. There is no need to stress out over this. Try not to get ahead of yourself. Best, debrajo
  • Double Whammy
    Double Whammy Member Posts: 2,832
    debrajo said:

    I would try asking the dr.
    I would try asking the dr. for an anti-anxiety med. to go with the anti-depressants. I take a low dose of Prozac and a low dose of xanax also. It does help. I haven't killed anyone lately and believe me I have been given reason to!

    The bleeding could be anything. Being taken off HRT suddenly could cause major dry vaginal tissue that even the slightest friction could cause bleeding. Also, the tearing of scar tissue will cause it. Call the dr. and get him to check you out and get some meds. There is no need to stress out over this. Try not to get ahead of yourself. Best, debrajo

    I had minimal bleeding 2 mos after hysterectomy
    doc said the top of my vaginal vault was simply healing slowly. I asked why. He said "could be the chemo" (I had started chemo for breast cancer), "could be the cautery from the daVinci", or "could just be slow healing". Beleive me when I say there was absolutely nothing causing any friction . . .

    It took me over 3 months to heal, but I did and the bleeding stopped.

    Be sure to report this to your surgeon, tho.

    RE the HRT. I believe Effexor is often given to women with breast cancer who are plunged into menopause because of Tamoxifen.

    Suzanne
  • nancibee
    nancibee Member Posts: 59
    Bleeding
    I had a crappy recovery from what was supposed to be a minimally invasive robotic hysterectomy that included a huge blood clot near my bladder.

    I don't remember exactly when the bleeding stopped but I know at my follow up visit, my surgeon told me I was having longer bleeding than normal and that for most women it would have already stopped. She told me that, in her opinion, I was trying to do too much and should take it easier. She said I was delaying healing of my vaginal cuff. Apparently, when they recommend walking, they don't mean on the treadmill even at a slow speed.

    Only your doctor can tell you if it is normal or not.
  • Ro10
    Ro10 Member Posts: 1,561
    Sea turtle
    I agree with the others that you need to check with your doctor and tell him how you are feeling. I think additional medications would help you.
    Asking him about the bleeding can also put your mind at ease. Good luck. Know that we all care about you and want you to feel better. In peace and caring.
  • daisy366
    daisy366 Member Posts: 1,458
    Ro10 said:

    Sea turtle
    I agree with the others that you need to check with your doctor and tell him how you are feeling. I think additional medications would help you.
    Asking him about the bleeding can also put your mind at ease. Good luck. Know that we all care about you and want you to feel better. In peace and caring.

    medication
    I just suggest to tread very cautiously with medication like xanax.

    Just saw yesterday on Dr. Oz that lemon balm extract acts on the same brain receptors as xanax and has same effect on brain receptors!!! Fascinating. Buy in health food or drug store. I am going to try this since I have sleeping problems.

    Best wishes to all. Mary Ann